Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Augmentin for infection on hand cause heavy flow in periods ?

i have recently been given Augmentin to clear an infection i got in my hand. I have been on this medication for 3 days now and yesterday was the 1st day i started havin period cramps and bleeding in the vaginal area. last nite around 5 o clock in the morning i bleed through my pad and my clothing! today i had surgery on my left hand. when i got home from surgery i took my normal dosage of augmentin of 500mg at 8pm then about a half hour ago i started gushing blood again from my vaginal area. is this normal?
Wed, 18 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
OBGYN 's  Response
Hello.
Thanks for choosing HealthcareMagic forum.
Taking Augmentin cannot cause the heavy bleeding that you are having.Heavy bleeding might have some other cause like hormonal disturbance or some fibroid which needs to be investigated. you can safely continue with Augmentin for hand infection.
Dr. Rakhi Tayal
drrakhitayal@gmail.com

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello, i am 33 weeks pregnant and My dr saw WBCs in my urine so he put me on a 5 day treatment of Augmentin 625g for it..is it safe to take and would it get rid of the infection not knowing exactly what it is really thats causing it..I do have a pale green heavy discharge on some days..

doctor1 MD

I have a sinus infection and went to a doctor who checked my throat, looked in my ears, asked me what my symptoms were and came to the conclusion that I had sinusitis and prescribed antibiotics/ Augmentin 875. No cultures were taken to see if it was caused by a caviral or bacteria infection. I have taken 1 dose and it is almost time to take the 2nd dose, and then I heard Dr OZ say on his TV show this morning, that taking antibiotics for sinus infections is useless and I can still transmit it to others. I have taken 1 dose and was wondering if it is ok to stop or should I continue since I started the med?

doctor1 MD

I started taking augmentin for a sinus infection last night and I have noticed soreness in my calf like I have worked out, except I haven t. Also, minor cramping in my stomach. I am on my period but I don t usually have cramps after the first day and today is the fourth day. Should I be worried?

Recent questions on  Urinary incontinence

doctor1 MD

I am a 31 yo female who has been experiencing urinary urgency and incontinence for about 2 years with abdominal pain. Had gall bladder removed about 3 years ago. My recent labs show elevated AST and Alt with low red blood cell count but high MCV MCH.Are any of these things related?

doctor1 MD

I had radical prostatectomy in 2007 which resulted incomplete urinary incontinence. In 2010 I had the implantation of the AMS 800 artificial sphincter and it has worked extremely well, but I have frequent trips, more than desirable, to urinate. I have been on VesiCare on and off for about 3 years at the lowest dosage and experienced constipation, even with supplements to prevent it. Recently I tried the Oxytrol patch and have found them to work very satisfactorly. Now after about 1 month of use, I find that I am having loose stools and some diarrea. How is it that one anti-cholinergic gave me constipation and another diarrea?

doctor1 MD

Hello doc, My friend (36 year old,53kg) diagnosed with HSP,is sufferring from urinary incontinence with blood from urine lasting for 5 to 6 hours .. for the last two days....along with severe pain in the lower abnominal region .plz give your advice and medications ,as well as diagnosis of this situation..

doctor1 MD

My name is Lindsey. I m 21 going on 22 years old and weigh abou 230 lbs. at 5 ft. tall. I had kidney reflux as a child and so did my sister, and cousin. I have a family history of kidney problems. My aunt has kidney disease, my grandma just had a non cancerous tumor removed from her bladder and my mother found that she has blood in her urine. My question is that some days I have to urinate very frequently, but most days its just normal. I have noticed for a while that after I urinate and empty my bladder I feel like my bladder is empty and i m done urinating, however I can sit right back down on the toilet after being done or a minute later and have a few more drops of urine that I need to get out. There has also been a few times when I go to urinate and have to go very badly that I will sit down to urinate and its like there is a hesitation to at first like it won t come out for a second or two then it finally will. I will also add that I never have burning when urinating. I also have pitted edema on both of my lower legs its just a little worse on one side than the other, but it s not in my feet or ankles. So is this all normal or should I see a urologist?

doctor1 MD

My mother-in-law had a major open surgery on Nov last year. She had one of her kidneys removed and also had vesicovaginal fistula repaired. She is mostly healthy the entire year but her urinary incontinence remained as it was. 15 days ago we again...

doctor1 MD

I am having severe bladder problems. I have little control over my urination and sometimes in the evening it is painful with little product. I have an appointment with a urologist tomorrow, but was interested in seeing what I might be in for.

doctor1 MD

Is there any information on Gabapentin and urinary track leakage ? (bladder leakage)